Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 72, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Sep 19, 2021, 2:55 PM CDT. It took effect at Sep 20, 2021, 10:00 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2021, 2:55 PM CDT (19:55 UTC)
- In effect from
- Sep 20, 2021, 10:00 AM CDT
- Expired
- Sep 22, 2021, 12:00 AM CDT
- In force
- 38 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
728 WHUS73 KLOT 191955 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 255 PM CDT Sun Sep 19 2021 LMZ743>745-200400- /O.NEW.KLOT.SC.Y.0072.210920T1500Z-210921T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 255 PM CDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 AM CDT TUESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 10 AM Monday to 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-200400- /O.NEW.KLOT.SC.Y.0072.210921T0200Z-210921T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 255 PM CDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM MONDAY TO 7 AM CDT TUESDAY... * WHAT...Waves 2 to 4 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 9 PM Monday to 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
681 WHUS73 KLOT 200247 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 947 PM CDT Sun Sep 19 2021 LMZ740>742-201100- /O.EXT.KLOT.SC.Y.0072.210920T2100Z-210921T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 947 PM CDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM MONDAY TO 7 AM CDT TUESDAY... * WHAT...South winds to 25 kt. Gusts to 30 kt Monday night. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 4 PM Monday to 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-201100- /O.CON.KLOT.SC.Y.0072.210920T1500Z-210921T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 947 PM CDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 AM CDT TUESDAY... * WHAT...South winds to 25 kt. Gusts to 30 kt Monday night. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From 10 AM Monday to 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
645 WHUS73 KLOT 200838 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 338 AM CDT Mon Sep 20 2021 LMZ743>745-201645- /O.EXT.KLOT.SC.Y.0072.210920T1500Z-210922T0800Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 338 AM CDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM CDT WEDNESDAY... * WHAT...Today and Tonight: South winds to 25 to 30 kt. Occasional gale force gusts to 35 kt tonight. Tuesday through Tuesday Night: North winds to 25 to 30 kt, significant waves to 6 to 9 ft, and occasional waves to 8 to 11 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From 10 AM this morning to 3 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-201645- /O.EXT.KLOT.SC.Y.0072.210920T1500Z-210921T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 338 AM CDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT TUESDAY... * WHAT...South winds to 25 to 30 kt. Occasional gale force gusts to 35 kt tonight. Significant waves up to 6 ft and occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 10 AM this morning to 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ RC
391 WHUS73 KLOT 201512 AAA MWWLOT URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Chicago IL 1012 AM CDT Mon Sep 20 2021 LMZ743>745-202315- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1012 AM CDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... * WHAT...South winds to 25 kt today and to 30 kt along with occasional gale force gusts to 35 kt. Tuesday through Tuesday Night: North winds to 25 to 30 kt, significant waves to 6 to 9 ft, and occasional waves to 8 to 11 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From 10 AM this morning to 3 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-202315- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1012 AM CDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...Southeast winds to 25 kt today and to 30 kt tonight with occasional gale force gusts to 35 kt. Significant waves up to 6 ft and occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 10 AM this morning to 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
197 WHUS73 KLOT 202010 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 310 PM CDT Mon Sep 20 2021 LMZ743>745-210415- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 310 PM CDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... * WHAT...For tonight: south winds 25 to 30 kt along with occasional gale force gusts to 35 kt. Tuesday through Tuesday Night: north winds to 25 to 30 kt, significant waves to 6 to 9 ft, and occasional waves to 8 to 12 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 3 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-210415- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 310 PM CDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...South winds 25 to 30 kt with occasional gale force gusts to 35 kt. Significant waves up to 6 ft and occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
627 WHUS73 KLOT 210230 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 930 PM CDT Mon Sep 20 2021 LMZ743>745-211030- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 930 PM CDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... * WHAT...For tonight: south winds 25 to 30 kt along with occasional gale force gusts to 35 kt. Tuesday through Tuesday Night: north winds to 25 to 30 kt, significant waves to 6 to 9 ft, and occasional waves to 8 to 12 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 3 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-211030- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 930 PM CDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...South winds 25 to 30 kt with occasional gale force gusts to 35 kt. Significant waves up to 6 ft and occasional waves up to 8 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
829 WHUS73 KLOT 210844 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 344 AM CDT Tue Sep 21 2021 LMZ740>742-211645- /O.CAN.KLOT.SC.Y.0072.000000T0000Z-210921T1200Z/ /O.NEW.KLOT.SC.Y.0073.210921T2000Z-210922T0800Z/ /O.NEW.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 344 AM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds to 25 to 30 kt with significant waves up to 6 to 9 ft and occasional waves up to 11 ft. For the Gale Watch, north gales to 35 to 40 kt with significant waves up to 10 to 14 ft and occasional waves up to 18 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 3 AM CDT Wednesday. For the Gale Watch, from late tonight through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ743>745-211645- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/ /O.NEW.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 344 AM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, winds shifting to north to 25 to 30 kt with significant waves up to 7 to 10 ft and occasional waves up to 13 ft. For the Gale Watch, northeast to north gales to 35 to 40 kt with significant waves up to 12 to 16 ft and occasional waves up to 21 ft. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...For the Small Craft Advisory, until 3 AM CDT Wednesday. For the Gale Watch, from late tonight through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ RC
761 WHUS73 KLOT 211513 AAA MWWLOT URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Chicago IL 1013 AM CDT Tue Sep 21 2021 LMZ743>745-212315- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0800Z/ /O.CON.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1013 AM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 25 to 30 kt with significant waves up to 7 to 10 ft and occasional waves up to 13 ft. For the Gale Watch, northeast to north gales to 35 to 40 kt with significant waves up to 12 to 16 ft and occasional waves up to 21 ft. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...For the Small Craft Advisory, until 3 AM CDT Wednesday. For the Gale Watch, from late tonight through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ740>742-212315- /O.CON.KLOT.SC.Y.0073.210921T2000Z-210922T0800Z/ /O.CON.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1013 AM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, north to northwest winds to 25 to 30 kt with significant waves up to 6 to 9 ft and occasional waves up to 11 ft. For the Gale Watch, north gales to 35 to 40 kt with significant waves up to 10 to 14 ft and occasional waves up to 18 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 3 AM CDT Wednesday. For the Gale Watch, from late tonight through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Carlaw
615 WHUS73 KLOT 212006 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 306 PM CDT Tue Sep 21 2021 LMZ743>745-220500- /O.EXT.KLOT.SC.Y.0072.000000T0000Z-210922T0500Z/ /O.UPG.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/ /O.NEW.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 306 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT THURSDAY... * WHAT...For the Gale Warning, north gales to 45 kt with significant waves up to 16 ft, occasionally to 21 ft. A few storm force gusts to 50 kt are possible Wednesday afternoon and evening. For the Small Craft Advisory, north winds 25 to 30 kt and significant waves to 8 ft, occasionally to 10 ft. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT Thursday. For the Small Craft Advisory, until midnight CDT tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ740>742-220500- /O.EXT.KLOT.SC.Y.0073.000000T0000Z-210922T0500Z/ /O.UPG.KLOT.GL.A.0010.210922T0800Z-210923T1200Z/ /O.NEW.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 306 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT THURSDAY... * WHAT...For the Gale Warning, north gales to 45 kt with significant waves up to 14 ft, occasionally to 18 ft. A few storm force gusts to 50 kt are possible Wednesday afternoon and evening. For the Small Craft Advisory, north winds 25 to 30 kt and significant waves to 8 ft, occasionally to 10 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT Thursday. For the Small Craft Advisory, until midnight CDT tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Carlaw
613 WHUS73 KLOT 220224 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 924 PM CDT Tue Sep 21 2021 LMZ743>745-221030- /O.CON.KLOT.SC.Y.0072.000000T0000Z-210922T0500Z/ /O.CON.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 924 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...For the Gale Warning, north gales to 45 kt with significant waves up to 16 ft, occasionally to 21 ft. A few storm force gusts to 50 kt are possible Wednesday afternoon and evening. For the Small Craft Advisory, north winds 25 to 30 kt and significant waves to 8 ft, occasionally to 10 ft. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT Thursday. For the Small Craft Advisory, until midnight CDT tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ740>742-221030- /O.CON.KLOT.SC.Y.0073.000000T0000Z-210922T0500Z/ /O.CON.KLOT.GL.W.0013.210922T0500Z-210923T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 924 PM CDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...For the Gale Warning, north gales to 45 kt with significant waves up to 14 ft, occasionally to 18 ft. A few storm force gusts to 50 kt are possible Wednesday afternoon and evening. For the Small Craft Advisory, north winds 25 to 30 kt and significant waves to 8 ft, occasionally to 10 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...For the Gale Warning, from midnight tonight to 7 AM CDT Thursday. For the Small Craft Advisory, until midnight CDT tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 2:07 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 19, 2:07 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 207 PM CDT Sun Sep 19 2021 .SHORT TERM... 308 AM CDT Through this Evening... The main forecast message for today is a mostly sunny to partly cloudy and hot last Sunday of astronomical summer. Highs will reach the upper 80s to around 90/lower 90s for inland areas, about 15-20F above normal highs for the date. Shallow nature of the moisture will be prone to mixing out dew points into the upper 50s-low/mid 60s during the afternoon, keeping apparent temps close to forecast highs. Southeasterly synoptic winds due to high pressure ridge axis extending back across Lake Michigan will support early lake breeze development. This will shift winds to easterly near the Illinois shore and northeasterly near the northwest Indiana shore. Nature's AC will limit highs to the upper 70s to lower 80s along the immediate shoreline, with mid 80s several miles inland followed by gradual later day cooling. Lighter winds will make for much calmer conditions for boaters and late season beachgoers. High and then mid clouds from the weak mid-upper low lifting north from the Arklatex will spread northward during the afternoon, along with Cu development. Plentiful mid-level dry air, capping, and lack of trigger this afternoon is expected to inhibit convective development. Lead isolated showers may push into areas primarily near and south of US-24 toward midnight. For the remainder of the discussion of shower and isolated thunderstorm trends into Monday, see the long term section below. Castro && .LONG TERM... 205 PM CDT Tuesday night through Sunday... Markedly cooler air will arrive into the region on Tuesday night with overnight temperatures away from the modifying influence of the lake expected to drop into the upper 40s to around 50 degrees. The combination of strengthening cold advection and an associated steepening of low-level (0-2 km) lapse rates will promote strengthening northerly winds. These will be strongest near the immediate lakeshore where near-surface instability will be highest (+5 C 850 temperatures overtop a lake with water temperatures still in the upper 60s/lower 70s) supporting gusts towards 30 to 40 mph as we head into Wednesday. This magnitude of northerly winds will result in building waves, especially into our northwest Illinois nearshore waters. The lower lake levels will help curtail a lakeshore flood threat, but latest guidance does suggest 9-11' waves are possible by Wednesday, something we'll be keeping an eye on, especially if winds increase more substantially. Global guidance continues to differ regarding the degree of phasing that occurs into Wednesday and Thursday with the latest deterministic GFS just a bit slower/more progressive with the incoming mid-level vort max than the ECMWF. Big variability is still noted across the ensemble envelope, however, and envision we'll continue to see decently sized swings in the guidance here over the next several runs. For now, the blended guidance tosses some low-grade PoPs back west across the forecast area on Thursday, and this seems reasonable given the model solutions at this point even though a totally dry forecast is also in the cards. Inversion heights lower with time through Wednesday/Wednesday night, resulting in somewhat more marginal lake effect parameters, but lake-induced CAPEs perfect-progging the GFS suggest lake effect showers are possible Wednesday afternoon and through Thursday. As gradient winds slacken by Thursday night, temperatures should be allowed to more uniformly settle into the 40s across the forecast area, except perhaps near Chicago and the immediate lakeshore. A fast-moving mid-level wave is slated to push across the region towards the end of the week/Saturday timeframe and looks to be accompanied by pretty cool temperatures aloft and associated steep lapse rates. This could bring a quick-hitting round of showers and gusty winds the region again, although confidence in measurable precipitation is still on the lower side, suggesting the blended slight chance PoPs are reasonab Carlaw && .AVIATION... For the 18Z TAFs... Aviation weather concerns include: * Lake breeze timing this afternoon with a potential for brief SSW winds at ORD/MDW * Deteriorating cigs late tonight and Monday morning with increasing SHRA potential. IFR possible * Uncertain wind directions/trends later Monday morning and afternoon at the Chicago-area terminals with increasing gusts Diurnal cumulus will continue to develop this afternoon with bases rising towards FL060. A sliver of instability may support a stray spit of rain, but any coverage would be extremely limited and not worth a mention in the TAF. Winds at the Chicago-area terminals this afternoon will trend more southerly and may briefly become southwesterly (200-180 direction) before the lake breeze. Confidence in directions going to 190/200 degrees remain a bit too low to justify a TEMPO group, but we'll continue to monitor observations since wind speeds would likely be in the 10-12 kt range if these southwesterlies materialize during the 20-22z time frame. Lake breeze still looks on track to arrive during the 22-23z window. Moisture will increase tonight and Monday morning and as it does, the chances for showers look to increase late tonight. Have introduce TEMPO groups at all sites except RFD (where a VCSH has been added) with low-MVFR cigs/vsbys as confidence in somewhat heavier showers is increasing. IFR cigs/vsbys are possible with this morning activity. Cigs should slowly lift through the day, but MVFR looks to remain the rule for awhile. Scattered showers (and perhaps a stray lightning strike or two) will remain possible into the mid- afternoon. Wind directions later Monday morning and afternoon pose a challenge at ORD with 190-170 degrees appearing to be favored with increasing gustiness with time. Currently, expect that wind gusts will remain under the more critical crosswind thresholds, but directions possibly waffling between SSE and SSW adds a layer of complexity to the forecast. Carlaw && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Sep 19, 12:19 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 1219 PM CDT Sun Sep 19 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-201730- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 1219 PM CDT Sun Sep 19 2021 /119 PM EDT Sun Sep 19 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Thunderstorm Risk. DISCUSSION... Isolated thunderstorms are possible late tonight as showers spread northward. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday through Tuesday Morning... Limited Flooding Risk. Limited Thunderstorm Risk. Tuesday through Thursday... High Swim Risk. DISCUSSION: Periods of showers and some thunderstorms are forecast Monday into Tuesday until a strong cold front moves across the area. Any thunderstorms will produce heavy downpours that may cause ponding on some roads. A long duration of gusty onshore winds behind the front through Thursday will cause a life threatening combination of large waves and strong currents on southern Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward north at 25 to 30 mph. LMZ740>745-201730- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1219 PM CDT Sun Sep 19 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Thunderstorm Risk late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday and Tuesday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Wednesday and Thursday... Hazardous conditions for small craft are likely. BKL Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.